Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 146, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 9, 2004, 7:46 PM EST for Grant County, Indiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2004, 7:46 PM EST (00:46 UTC)
- Expired
- Jul 9, 2004, 8:45 PM EST
- In force
- 59 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Grant County, IN
The radar
The Northern Indiana radar (KIWX), 90 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1637 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 100046
SVRIWX
INC053-100145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
746 PM EST FRI JUL 9 2004
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRANT COUNTY IN INDIANA
* UNTIL 845 PM EST
* AT 746 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF SWAYZEE...MOVING EAST AT
25 MPH.
* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
SWEETSER
MARION
FAIRMOUNT
JONESBORO
GAS CITY
FOWLERTON
SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE
STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.
LAT...LON 4040 8586 4065 8586 4065 8573 4066 8572
4066 8546 4040 8546
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 6:30 PM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 9, 6:30 PM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 630 PM EST FRI JUL 9 2004 .AVIATION... LIGHT SHOWERS AHEAD OF WARM FRONT AND MAIN CONVECTIVE DEVELOPMENT WILL NOT DROP TERMINALS BELOW VFR THIS EVENING WITH MAINLY MID DECK UNTIL LATE EVENING. THEN SHOULD HAVE A MORE WIDESPREAD RAIN EVENT LATER TONIGHT TOWARD MORNING AS WARM FRONT EDGES NORTH AND COMPLEX DEVELOPING OVER IA/IL HEADS EAST WITH SHORTWAVE. PERIOD OF SHOWERS WITH A 3 HOUR TEMPO GROUP OF MVFR THUNDER BEFORE SUNRISE EXTENDING INTO THE MORNING. LEFTOVER CLOUDS BEHIND THIS COMPLEX SHOULD BE LOW VFR INTO SATURDAY AFTERNOON. && .PREV DISCUSSION... THE WARM FRONT TO OUR SOUTH SHOULD WORK ITS WAY CLOSER TO OUR CWA THIS EVENING/TONIGHT AS A LOW MOVES INTO ILLINOIS. THIS WILL INCREASE SHOWER/THUNDERSTORM ACTIVITY FOR TONIGHT. AS OF NOW...NO STORMS ARE EXPECTED TO BECOME SEVERE...INDICIES ARE NOT THAT IMPRESSIVE AT ALL. A SMALL LINE OF STORMS IS CURRENTLY MAKING ITS WAY EASTWARD THROUGH NORTHERN ILLINOIS SO INCREASED THE POP IN OUR WEST AND PUT THE EASTERN PART IN A 20 POP. JUST SOME HEAVY RAIN...SMALL HAIL...AND GUSTS TO 30MPH OR SO IS EXPECTED WITH THIS CURRENT LINE OF STORMS. HARD TO TELL HOW LONG THEY WILL BE ABLE TO SUSTAIN THEMSELVES. ALSO UPPED POPS FOR TONIGHT A LITTLE AS MODELS ARE AGREEING FAIRLY WELL THAT THERE SHOULD BE RAIN TONIGHT (DECENT MOISTURE AND LIFT) AND MOS NUMBERS WERE UP. THEN TOMORROW THE WARM FRONT WILL STILL BE HANGING AROUND THE AREA WHICH WILL KEEP US IN A CHANCE FOR SHOWERS AND THUNDERSTORMS. DEPENDING ON CLOUD COVER TONIGHT AND TOMORROW...LOWS SHOULD GET DOWN TO THE LOW TO MID 60S TONIGHT AND TEMPERATURES REACH TO THE LOWER 80S TOMORROW. LONG TERM SATURDAY NIGHT THROUGH FRIDAY...LOCATION OF WARM FRONT AND TIMING OF WAVES WILL DEFINE WHEN THUNDERSTORM ACTIVITY WILL PEAK. RIGHT NOW APPEARS A CHANCE OF DRY PERIODS TUESDAY TIL WEDNESDAY AFTERNOON AND FRIDAY, MODELS ARE A LITTLE CLOSER BUT GFS IS STILL SUSPECT DUE TO FEEDBACK PROBLEMS. NOT TOO MUCH CHANGE TO TEMPS...LOWS IN THE MID AND UPPER 60S AND HIGHS MOSTLY MID 80 ALTHOUGH MAY SLIP INTO THE LOWER 80S BY MID TO LATE WEEK. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. &&
Hazardous weather outlook, Jul 9, 5:44 AM EST, 14 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 544 AM EST FRI JUL 9 2004 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-101041- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 544 AM EST FRI JUL 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS WESTERN PORTIONS OF INDIANA...THEN A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA AFTER MIDNIGHT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE...MAINLY ACROSS WESTERN PARTS OF INDIANA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE SATURDAY THROUGH TUESDAY...THEN AGAIN ON THURSDAY. THERE IS A CHANCE OF SEVERE WEATHER SATURDAY AND SUNDAY...BUT IT REMAINS TOO EARLY TO DETERMINE HOW WIDESPREAD IT WILL BE AND THE EXACT TIMING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY OR SUNDAY. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.